MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553690
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: mdrf device code a0501 captures the reportable event of tip detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional intervention required.Block h11: investigation summary: the device was not returned for analysis; therefore, a technical analysis could not be performed.The reported event of tip detachment of device or device component could not be confirmed.There is not enough evidence to determine whether the reported issue was due to the physician's manipulation or technique during the procedure or related to a device malfunction.Additionally, it was reported that the axios stent was intended to be implanted during an esophagogastroduodenoscopy (egd) procedure to facilitate gallbladder drainage.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted during an esophagogastroduodenoscopy (egd) procedure.Therefore, the as reported code device use of device issue - misuse could be confirmed.Device history records review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device/media analysis: the device has not been returned for analysis.Therefore, a technical analysis could not be performed.Labeling review a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.Risk review.A review of the axios stent and electrocautery enhanced delivery system hazard analysis and dfmea was completed and confirmed that the event of tip detachment of device or device component and additional device required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is unable to exclude device problem.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was implanted transduodenal to facilitate gallbladder drainage during an endoscopic ultrasound (eus) esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2026.During the procedure, stent deployment proceeded normally; however, after deployment the nose cone detached and had to be manually removed from the patient using forceps.The stent was reported to be currently implanted; therefore, the procedure was completed using the same device despite the issue.There were no patient complications reported as a result of this event.The patient was reported fully recovered.Note: it was reported that the axios stent was intended to be implanted during an esophagogastroduodenoscopy (egd) procedure to facilitate gallbladder drainage.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted during an esophagogastroduodenoscopy (egd) procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: mdrf device code a0501 captures the reportable event of tip detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional intervention required.Block h11: investigation results: based on the available information, boston scientific was able to confirm the reported event tip detachment of device or device component.The investigation concluded that the reported event and additional observed damages were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).It was reported that the axios stent was intended to be implanted during an esophagogastroduodenoscopy (egd) procedure to facilitate gallbladder drainage.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted during an esophagogastroduodenoscopy (egd) procedure.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: one hot axios delivery device was returned for analysis in two pieces.During evaluation, a break was identified in the inner sheath, and the detached polyimide sheath was returned.No damage was observed to either the polyimide sheath or the nose cone.The slider was positioned at the 4th setting, and the deployed stent was not returned.No issues or resistance were encountered during sheath retraction.However, the sheath was noted to be kinked near the luer, with an additional kink observed near the black marker, findings consistent with damage associated with scope insertion.X-ray imaging confirmed a break in the sheath.No other damage was reported.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use(ifu)/product label.Risk review: a risk review was completed and confirmed that the events of tip detachment of device or device component and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24571097
Report Number3005099803-2026-00915
Device Sequence Number9506898
Product Code KNS
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553690
Device Catalogue NumberM00553690
Device Lot Number0037694054
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown